Alert archive / Missouri / Special Weather Statements in 2012

Special Weather Statement, NWS Springfield, MO

July 6, 2012Shannon County, Missouri

NWS Springfield, MO issued this special weather statement at Jul 6, 2012, 2:49 PM CDT for Shannon County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2012, 2:49 PM CDT (19:49 UTC)
Expired
Jul 6, 2012, 3:30 PM CDT
In force
41 min
Issued by
NWS Springfield, MO

County Shannon County, MO

The radar

The Springfield radar (KSGF), 167 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 53 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
53 J/kg
Mixed-layer CIN
-191 J/kg
Mixed-layer LCL
2130 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

721 
WWUS83 KSGF 061949
SPSSGF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
249 PM CDT FRI JUL 6 2012

MOZ083-098-062030-
DENT MO-SHANNON MO-
249 PM CDT FRI JUL 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHANNON AND SOUTH
CENTRAL DENT COUNTIES UNTIL 330 PM CDT...

AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
AKERS TO 9 MILES NORTHEAST OF EMINENCE...MOVING WEST AT 15 MPH. WINDS
AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE EMINENCE.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...STRONG 
WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND DEBRIS...AS 
WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN THE PATH OF 
THESE STORMS...MOVE INDOORS TO A STURDY SHELTER IMMEDIATELY.

LAT...LON 3705 9165 3725 9165 3730 9164 3731 9165
      3745 9166 3748 9134 3737 9122 3718 9114
TIME...MOT...LOC 1949Z 088DEG 15KT 3742 9150 3720 9122

$$

FOSTER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Jul 6, 12:26 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jul 6, 12:26 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1226 PM CDT FRI JUL 6 2012

...UPDATE TO AVIATION...

.UPDATE...
/ISSUED 1215 PM CDT FRI JUL 6 2012

MIDDAY TEMPERATURES WERE SOARING TOWARD THE CENTURY MARK WITH
READINGS ALREADY IN THE UPPER 90S. THE EXCEPTION WAS UNDER A SMALL
BATCH OF CLOUDINESS WHERE READINGS WERE IN THE UPPER 80S. WATER
VAPOR IMAGERY DEPICTED A WEAK DISTURBANCE RIDING WESTWARD INTO
SOUTHERN MISSOURI ALONG THE SOUTHERN PERIPHERY OF THE UPPER LEVEL
RIDGE. THIS FEATURE MAY HELP TO SPARK ISOLATED SHOWERS AND
THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING ESPECIALLY ACROSS
SOUTH CENTRAL MISSOURI. HOWEVER MOST LOCATIONS WILL REMAIN DRY.
AFTERNOON DEW POINTS WILL AGAIN MIX OUT WITH LOCALIZED AREAS
ACROSS SOUTHERN MISSOURI DROPPING INTO THE MIDDLE 50S. THIS WILL
YIELD RELATIVE HUMIDITY LEVELS AT OR BELOW 25 PERCENT. THE
FORECAST INCLUDING THE FIRE WEATHER FORECAST HAS BEEN UPDATED.

FOSTER

&&

.DISCUSSION...

THE BROKEN RECORD OF BROKEN RECORDS LOOKS TO CONTINUE FOR THE NEXT
DAY OR TWO ACROSS THE REGION...AS IMPRESSIVELY STRONG UPPER LEVEL
RIDGING REMAINS CENTERED OVER THE LOWER MISSOURI VALLEY.  FULL
SUNSHINE AND THE ONGOING DROUGHT WILL YIELD WIDESPREAD 100-103 TEMPS
AT MOST LOCATIONS BY THIS AFTERNOON...WITH TODAY'S DAILY RECORD OF
98 AT SPRINGFIELD NEARLY GUARANTEED TO FALL.  HEAT HEADLINES WILL
REMAIN AS IS FOR THE AREA...WITH APPARENT TEMPS THIS AFTERNOON ABOUT
THE SAME AS THE AMBIENT TEMPERATURE.  A BIT OF SHORTWAVE ENERGY
ROTATING AROUND THE MAIN RIDGE MAY BE JUST ENOUGH TO POP A
THUNDERSTORM OR TWO BY THIS AFTERNOON OVER THE FAR SOUTHEASTERN
CWA...BUT MOST LOCATIONS WILL REMAIN DRY.

AS WE HEAD INTO THE DAY ON SATURDAY...THE UPPER RIDGE WILL BEGIN TO
FLATTEN AND SLOWLY SHIFT WEST AS SEVERAL SHORTWAVES OVER THE HUDSON
BAY REGION BEGIN TO LOWER HEIGHTS OVER THE EASTERN CONUS.  THIS
WILL REDUCE THE DEGREE OF SUBSIDENCE OVER MUCH OF THE AREA...AND
WITH CONTINUED VERY WARM CONDITIONS...SHOULD WEAKEN CINH VALUES
ENOUGH BY SATURDAY AFTERNOON TO YIELD SCATTERED THUNDERSTORMS OVER
THE CWA.  THE BEST RAIN CHANCES LOOK TO BE OVER THE SOUTHERN AND
SOUTHEASTERN FORECAST AREA...WHERE ATMOSPHERIC MOISTURE SHOULD BE IN
A LITTLE BETTER SHAPE.  HAVE TRIMMED HIGH TEMPS A FEW DEGREES
ALONG/SOUTH OF I-44 TO ACCOUNT FOR INCREASED AFTERNOON CLOUDS/RAIN
POTENTIAL...THOUGH IT'S WORTH MENTIONING THAT IF CONVECTION DOESN'T
FORM AS FAR NORTH AS EXPECTED...TEMPS ALONG THE I-44 CORRIDOR
(INCLUDING SGF) MIGHT BE A COUPLE OF DEGREES TOO LOW.

THE WEAKENING AND WESTWARD-SHIFTING RIDGE WILL ALLOW A COLD
FRONT TO (FINALLY) MAKE ITS WAY INTO THE CWA SUNDAY INTO MONDAY.
THIS SHOULD BRING THE AREA SOME MUCH NEEDED RAIN...ALBEIT LIKELY NOT
NEARLY ENOUGH TO PUT MUCH OF A DENT IN THE DROUGHT CONDITIONS...AS
WELL AS TEMPERATURES CLOSER TO CLIMATOLOGICAL NORMS.  A FEW STORMS
SUNDAY MAY BE STRONG TO SEVERE OWNING TO APPRECIABLE INSTABILITY
AHEAD OF THE FRONT...THOUGH EXTREMELY WEAK SHEAR VALUES LOOK TO
PRECLUDE ANYTHING TOO ORGANIZED AND/OR WIDESPREAD.  THE OVERALL
TREND IN MODEL GUIDANCE OVER THE LAST FEW DAYS HAS BEEN FOR A
SLIGHTLY FASTER FROPA...SO THINK THE FRONT SHOULD LARGELY BE THROUGH
THE AREA BY LATE SUNDAY NIGHT...THOUGH A COUPLE OF POST FRONTAL
SHOWERS/STORMS MAY LINGER INTO THE DAY MONDAY.

NEXT WORKWEEK IS STILL LOOKING FAR MORE COMFORTABLE THAN THIS WEEK.
TEMPERATURES WILL NOT BE COOL BY ANY MEANS...BUT EVEN 'NORMAL' IS A
SOLID 10-15 DEGREES BELOW WHAT WE'VE EXPERIENCED FOR THE FIRST WEEK
OR SO OF THE MONTH.  UPPER 80S TO AROUND 90 SEEMS REASONABLE FOR
HIGHS FOR MOST OF NEXT WEEK...AND WITH HIGH PRESSURE PROGGED TO BE
ANCHORED OVER THE LOWER GREAT LAKES...AND EASTERLY COMPONENT TO
SURFACE WINDS SHOULD KEEP DEW POINTS RATHER COMFORTABLE.
PRECIPITATION CHANCES LOOK RATHER LOW DURING THE
EXTENDED...UNFORTUNATELY.

BOXELL

&&

.AVIATION...

VFR CONDITIONS WILL CONTINUE AT AREA TERMINALS TODAY AND TONIGHT
AS HIGH PRESSURE ALOFT AND THE SURFACE DOMINATES OUR WEATHER. A
WEAK UPPER LEVEL DISTUBANCE MAY CAUSE ISOLATED THUNDERSTORMS TO
DEVELOP THIS AFTERNOON MAINLY EAST OF THE TERMINAL SITES. WINDS
WILL BE LIGHT AND QUITE VARIABLE.

FOSTER

&&

.FIRE WEATHER...

VERY HOT TEMPERATURES...ONGOING DROUGHT CONDITIONS AND EXTREMELY LOW
FUEL MOISTURE VALUES WILL CONTINUE TO YIELD ELEVATED FIRE WEATHER
CONDITIONS THROUGH AT LEAST NEXT WEEK. WINDS THROUGH SUNDAY MORNING
ARE EXPECTED TO REMAIN FROM THE SOUTH TO SOUTHWEST AND FAIRLY
LIGHT...THOUGH SOME AFTERNOON GUSTS WILL BE POSSIBLE.  AFTERNOON
RELATIVE HUMIDITY VALUES...ESPECIALLY SOUTH OF INTERSTATE 44...WILL
DROP INTO THE LOW 20S OR UPPER TEENS FRIDAY AND SATURDAY AFTERNOON.
A FEW THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHERN MISSOURI FRIDAY
AFTERNOON...WITH SOMEWHAT MORE WIDESPREAD COVERAGE SATURDAY
AFTERNOON/EARLY EVENING.  THESE STORMS WILL BE RATHER HIGH
BASED...AND THUS MAY YIELD GUSTY OUTFLOW BOUNDARIES THAT COULD
HAVE A SIGNIFICANT EFFECT ON FIRE BEHAVIOR.

A COLD FRONT WILL PASS THROUGH THE REGION SUNDAY INTO
MONDAY...BRINGING A BETTER CHANCE OF RAIN AND A SHIFT TO
NORTHEASTERLY WINDS.

BOXELL

&&

.CLIMATE...

IT APPEARS PROBABLE THAT RECORDS WILL FALL ONCE AGAIN FRIDAY AND
PERHAPS SATURDAY ACROSS THE OZARKS AND SE KANSAS...AS TEMPERATURES
CLIMB ABOVE 100 DEGREES FOR YET ANOTHER DAY.

FRIDAY RECORDS...

SGF...98  (1975)
JLN...102 (1954)
UNO...100 (1966)
VIH...100 (1901)

SATURDAY RECORDS...

SGF...100 (1939)
JLN...100 (1980)
UNO...99  (1978)
VIH...100 (1980)

INTERESTINGLY...IF TODAY'S HIGH TEMPERATURE AT SPRINGFIELD REACHES
AT LEAST 100 DEGREES...IT WILL BE THE EARLIEST 3 DAY STREAK OF TEMPS
AT OR ABOVE 100 ON RECORD.  THE CURRENT EARLIEST 3 DAY STREAK WAS
SET JUST A YEAR AGO...FROM JULY 10-12 2011.

BOXELL

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR MOZ055>058-066>071-
     077>083-088>098-101>106.

KS...HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR KSZ073-097-101.

&&
Hazardous weather outlook, Jul 6, 1:05 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
105 PM CDT FRI JUL 6 2012

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
105 PM CDT FRI JUL 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED LIGHTNING RISK.
  ELEVATED EXCESSIVE HEAT RISK.
  ELEVATED FIRE WEATHER RISK.

DISCUSSION...

  ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS SOUTH
  CENTRAL MISSOURI...OR MAINLY EAST OF A LINE FROM BRANSON TO
  SALEM. THE STRONGER STORMS WILL PRODUCE FREQUENT LIGHTNING AND
  WIND GUSTS TO 40 MPH.

  HIGH TEMPERATURES THIS AFTERNOON WILL CLIMB TO BETWEEN 100 AND
  103 AT MANY LOCATIONS. A HEAT ADVISORY REMAINS IN EFFECT THROUGH
  SATURDAY EVENING.

  THE HEAT...DRY VEGETATION...AND LOW HUMIDITY WILL COMBINE TO
  PRODUCE AN ELEVATED FIRE WEATHER RISK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  AFTERNOON HEAT INDICES WILL RANGE FROM 98 TO 105 DEGREES ONCE
  AGAIN SATURDAY. SOMEWHAT COOLER WEATHER IS EXPECTED SUNDAY.

  AN ELEVATED FIRE DANGER WILL PERSIST ACROSS THE REGION
  SATURDAY.

  ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP SATURDAY
  THROUGH MONDAY. THESE STORMS MAY PRODUCE WIND GUSTS TO 50
  MPH...BUT NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME.
  THERE IS THEN A SLIGHT CHANCE FOR THUNDERSTORMS OVER PORTIONS OF
  SOUTHERN MISSOURI THROUGH THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Special weather statement, Jul 6, 2:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
249 PM CDT FRI JUL 6 2012

MOZ083-098-062030-
DENT MO-SHANNON MO-
249 PM CDT FRI JUL 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHANNON AND SOUTH
CENTRAL DENT COUNTIES UNTIL 330 PM CDT...

AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
AKERS TO 9 MILES NORTHEAST OF EMINENCE...MOVING WEST AT 15 MPH. WINDS
AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE EMINENCE.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...STRONG
WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND DEBRIS...AS
WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN THE PATH OF
THESE STORMS...MOVE INDOORS TO A STURDY SHELTER IMMEDIATELY.

LAT...LON 3705 9165 3725 9165 3730 9164 3731 9165
      3745 9166 3748 9134 3737 9122 3718 9114
TIME...MOT...LOC 1949Z 088DEG 15KT 3742 9150 3720 9122

FOSTER

Nearby

Special Weather Statements in Missouri, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.